Pennsylvania, 2007

Hail in Pennsylvania, June 13, 2007

June 13, 2007 · NWS CLE · 1 event in 1 county or zone

Severe thunderstorms developed across northwest Pennsylvania during the afternoon hours of the 13th. The severe thunderstorms developed as an upper level disturbance moved over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

Severe thunderstorms developed across northwest Pennsylvania during the afternoon hours of the 13th. The severe thunderstorms developed as an upper level disturbance moved over the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 13, 12:11 PM EST, 39 minutes earlier.

Area forecast discussion, Jun 13, 12:11 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
111 PM EDT WED JUN 13 2007

.SYNOPSIS...
STRONG HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL KEEP
GENERALLY QUIET CONDITIONS ACROSS THE AREA THROUGH FRIDAY. A SERIES
OF WEAK UPPER DISTURBANCES MAY CAUSE AN ISOLATED SHOWER OR
THUNDERSTORM ACROSS EASTERN SECTIONS WEDNESDAY AND AGAIN ON
THURSDAY...BUT MOST OF THE AREA WILL REMAIN DRY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED FOR WORDING.

UPPER RIDGE EXTENDS FROM THE CENTRAL PLAINS ACROSS THE WESTERN
LAKES TO JAMES BAY WHILE A CLOSED UPPER LOW REMAINS WELL OFF THE
NEW JERSY COAST. SFC HIGH CURRENTLY CENTERED ACROSS THE WESTERN
AND CENTRAL GREAT LAKES. MODELS SHOW LITTLE CHANGE TODAY WITH ONLY
A SLIGHT WEAKENING OF THE UPPER SYSTEM ACROSS THE EASTERN CWA
COUNTIES. ACROSS THE WESTERN TWO THIRDS OF THE AREA WILL CONTINUE
WITH A DRY FORECAST UNDER MOSTLY SUNNY SKIES. AM A BIT MORE
CONCERNED ABOUT THE EASTERN THIRD HOWEVER. THE GFS AND NAM BOTH
INCREASE MOISTURE ACROSS THE REGION WITH THE GFS SHOWING 80% MEAN
RH BETWEEN 850 AND 700MB. AFTERNOON INSTABILITY ALSO IS SHOWN TO
INCREASE WITH THE GFS SHOWING LIS BETWEEN -4 AND -6. AT THE SAME
TIME THE NAM PRINTS OUT CAPES OF 1400J/K OR SO LATE MORNING/EARLY
AFTERNOON. GIVEN THIS ALONG WITH A WEAK SURFACE TROF SHOWN IN THE
PRESSURE FIELDS WILL WORD IN A SLIGHT CHANCE OF SHOWERS/TSTMS.
GUIDANCE TEMPS LOOK GOOD AT A COUPLE DEGREES WARMER THAN YDAY.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
NOT MUCH CHANGE TONIGHT THROUGH THURSDAY NIGHT WITH HIGH PRESSURE
TO OUR NORTHWEST AND LOW PRESSURE TO OUR EAST. NAM AND GFS DO
DEVELOP MORE OF A SURFACE TROF WHICH EXTENDS WEST INTO THE OHIO
VALLEY WITH A SLIGHTLY WEAKENING UPPER HEIGHTS. ALSO BOTH MODELS
SHOW AN UPPER WAVE MOVING INTO THE EASTERN COUNTIES THURSDAY
AFTERNOON WHICH...IF REAL...WOULD BE ENOUGH FORCING TO ALLOW FOR
AFTERNOON STORMS. AIRMASS HOWEVER IS SHOWN TO BE DRIER AND MORE
STABLE. WILL CONTINUE WITH THE SLIGHT CHANCE IN THE GRAPHICS WITH
NO MENTION IN THE ZONE TEXT. GUIDANCE TEMPS FINE AND SHOW A SLIGHT
COOL DOWN THURSDAY AS UPPER HGTS/TEMPS DROP AS THE UPPER LOW
RETROGRADES TO THE COAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES REGARDING THE EXTENDED FORECAST. THE GFS TRIES TO
DRIVE A FRONT THROUGH THE REX BLOCK SATURDAY WHICH JUST SEEMS TOO
FAST. PREFER THE ECMWF SOLN REGARDING THE WKND SYSTEM. WILL CONTINUE
WITH SMALL CHANCE POPS ON SUNDAY. RIDGE BUILDS IN AGAIN ON MONDAY
BEFORE A POTENTIALLY STRONGER COLD FRONT ON TUESDAY. TEMPS WILL
REMAIN ABOVE NORMAL WITH HIGHS IN THE 80S AND LOWS IN THE LOWER 60S.
THINK THAT MUCH OF THE AREA WILL STAY DRY RIGHT THROUGH MONDAY. THE
NEXT BEST CHANCE OF RAIN LOOKS LIKE TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
UPPER DISTURBANCE MOVING FROM NE TO SW FROM THE BUF/ROCHESTER AREA
FOR THIS AFTERNOON. THIS MAY SPARK A FEW SHRA/TS SOUTH OF THE LAKE
BREEZE BOUNDARY FROM SOUTH OF ERIE TO MFD AND POINTS SE. ANY
ACTIVITY WOULD BE HARD PRESSED TO MAKE IT MUCH FURTHER WEST. AREA
IS UNDER A SLIGHT RISK FOR SEVERE FROM SPC. THEREFORE HAVE
VCTS/TEMPOS AT YNG/CAK.

ANOTHER WEAK DISTURBANCE TRACKS AGAIN FROM THE NE TO THE SW ACROSS
THE AREA THURSDAY WITH A SURFACE INVERTED TROUGH. PRECIP CHANCES
AGAIN LOOK SLIM/SMALL WITH THIS FEATURE.

RIDGING WORKS IN FOR FRIDAY/SATURDAY AS BLOCKING PATTERN EVER SO
SLOWLY EVOLVES. WEAK FRONT SINKS SOUTH...NOW LATE IN THE WEEKEND.
WITH BLOCKING PATTERN...WOULD EXPECT THIS FEATURE TO SLOW.

&&

.MARINE...
HIGH PRES OVER THE GREAT LAKES WILL SHIFT TO THE ATLANTIC COAST BY
EARLY FRIDAY AND THEN MOVE LITTLE THRU THE WEEKEND. A RIDGE FROM
THE HIGH WILL LINGER OVER LAKE ERIE THRU THE PERIOD WITH
RESULTING FLOW BEING LIGHT AND VARIABLE. ONSHORE FLOW LIKELY
DURING THE AFT HOURS THRU THE END OF THE PERIOD IN THE NEARSHORE
WATERS. N TO NE FLOW WILL PERSIST IN THE OPEN WATERS THE NEXT
COUPLE OF DAYS WITH LIGHT AND VARIABLE FLOW EXPECTED ON FRIDAY AND
FOR THE WEEKEND. WAVES WILL BE MINIMAL. PRECIP CHANCES WILL BE
MINIMAL WITH BEST CHCS IN THE E.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MRD
NEAR TERM...WILLARD
SHORT TERM...TK
LONG TERM...MRD
AVIATION...OUDEMAN
MARINE...KUBINA
Hazardous weather outlook, Jun 13, 4:46 AM EST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
546 AM EDT WED JUN 13 2007

LEZ142>149-162>169-OHZ003-006>013-017>019-027>030-036-037-047-089-
PAZ001-141000-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-
546 AM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-020>023-031>033-038-PAZ002-003-141000-
ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-
HOLMES-SOUTHERN ERIE-CRAWFORD PA-
546 AM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND
EVENING. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD BECOME
SEVERE WITH HAIL OR STRONG WINDS THE MOST LIKELY RESULT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The Pittsburgh radar (KPBZ), 136 km away, was scanning. The volume nearest the first event began at 17:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crawford

When
June 13, 12:50 PM EST
Where
Crawford County, Woodcock
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.750, -80.080

Penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44688.